CSN Login
Members Online: 18

cytomel side effects

s53Susie
Posts: 3
Joined: Apr 2003

I had my thyroid removed back in March of this year and am now starting Cytomel for the six weeks prior to my iodine scan. I started taking it on Monday and have been ridiculously thirsty since I've been on it. This isn't a side effect listed with the prescribing info and I was just wondering if anyone else has experienced this? Thanks!

lismor
Posts: 15
Joined: Jul 2004

Interesting......I have never heard of this before in regards to cytomel. Although I do not personally think it is related to this med. but who knows? How much cytomel are you taking? also have you had your calcium, potassium, glucose tested, etc.? I would call the drs office and ask about it and they probably would order these tests. Let us know how it goes ok? There are a few things that can cause you to become thirsty. One being your parathyroid glands. Sometimes when you have a TT these can be damaged. They are what regulates the calcium in your body. There are other reasons of course, diabetes, etc. I do hope you find your answer. Take care, Lisa

s53Susie
Posts: 3
Joined: Apr 2003

Thanks Lisa. Maybe it's just a combination of being switched from the levoxyl to the cytomel? I'm on 25ug 2x a day. I did have damage to my parathyroids after the surgery-I am taking 4000mg of calcium everyday and calictriol. It's strange because it's not listed as a side effect but it only started when I started taking the Cytomel. Hopefully it'll get better in the next few weeks as I get used to it.

lismor
Posts: 15
Joined: Jul 2004

Wow thats alot of cytomel. I have never heard of any dr giving so much. Usually it's 25mg max. per day. And actually I have heard alot of people say they felt better on a high dose of cytomel(before a scan while going hypo) then they did with their levoxyl. One thing about being on so much cytomel it prevents your TSH raising to the levels that it's suppose to be at before your scan. TSH needs to be at least 40 for them to do it. The higher the better actually, especially if you are having RAI. Are you going on the LID diet? Also, maybe your calcium level is too high. I would have it checked out. If your calcium is too high that would cause excessive thirst. Whatever the cause I do hope you find your answer = ) Take care

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network